Skip to main content
construction release_alert
Scholars@Duke will be undergoing maintenance April 11-15. Some features may be unavailable during this time.
cancel

Prolonged Cardiac Dysfunction After Intraparenchymal Hemorrhage and Neurogenic Stunned Myocardium.

Publication ,  Journal Article
Krishnamoorthy, V; Wilson, T; Sharma, D; Vavilala, MS
Published in: A A Case Rep
January 1, 2016

Cardiac dysfunction occurring secondary to neurologic disease, termed neurogenic stunned myocardium, is an incompletely understood phenomenon that has been described after several distinct neurologic processes. We present a case of neurogenic stunned myocardium, discovered intraoperatively after anesthetic induction, in a patient who presented to our operating room with a recent intraparenchymal hemorrhage. We discuss the longitudinal cardiac functional course after neurogenic stunned myocardium. Finally, we discuss the pathophysiology of neurogenic stunned myocardium, as well as its implications for anesthesiologists caring for neurosurgical patients.

Duke Scholars

Published In

A A Case Rep

DOI

EISSN

2325-7237

Publication Date

January 1, 2016

Volume

6

Issue

1

Start / End Page

3 / 5

Location

United States

Related Subject Headings

  • Takotsubo Cardiomyopathy
  • Substance-Related Disorders
  • Seizures
  • Piracetam
  • Phenylephrine
  • Perioperative Period
  • Nicardipine
  • Myocardial Stunning
  • Methamphetamine
  • Male
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Krishnamoorthy, V., Wilson, T., Sharma, D., & Vavilala, M. S. (2016). Prolonged Cardiac Dysfunction After Intraparenchymal Hemorrhage and Neurogenic Stunned Myocardium. A A Case Rep, 6(1), 3–5. https://doi.org/10.1213/XAA.0000000000000207
Krishnamoorthy, Vijay, Thomas Wilson, Deepak Sharma, and Monica S. Vavilala. “Prolonged Cardiac Dysfunction After Intraparenchymal Hemorrhage and Neurogenic Stunned Myocardium.A A Case Rep 6, no. 1 (January 1, 2016): 3–5. https://doi.org/10.1213/XAA.0000000000000207.
Krishnamoorthy V, Wilson T, Sharma D, Vavilala MS. Prolonged Cardiac Dysfunction After Intraparenchymal Hemorrhage and Neurogenic Stunned Myocardium. A A Case Rep. 2016 Jan 1;6(1):3–5.
Krishnamoorthy, Vijay, et al. “Prolonged Cardiac Dysfunction After Intraparenchymal Hemorrhage and Neurogenic Stunned Myocardium.A A Case Rep, vol. 6, no. 1, Jan. 2016, pp. 3–5. Pubmed, doi:10.1213/XAA.0000000000000207.
Krishnamoorthy V, Wilson T, Sharma D, Vavilala MS. Prolonged Cardiac Dysfunction After Intraparenchymal Hemorrhage and Neurogenic Stunned Myocardium. A A Case Rep. 2016 Jan 1;6(1):3–5.

Published In

A A Case Rep

DOI

EISSN

2325-7237

Publication Date

January 1, 2016

Volume

6

Issue

1

Start / End Page

3 / 5

Location

United States

Related Subject Headings

  • Takotsubo Cardiomyopathy
  • Substance-Related Disorders
  • Seizures
  • Piracetam
  • Phenylephrine
  • Perioperative Period
  • Nicardipine
  • Myocardial Stunning
  • Methamphetamine
  • Male